2018 ABFO National Conference Agenda

Tuesday, May 29  
6:00 to 8:00 pm
Welcome - Cocktail Reception
Wednesday, May 30
7:15 am Breakfast  
8:30 - 9:00 am
Welcome | Day 1 Introductions and Announcements
2018 San Francisco Conference Co-Chairs: David Tucker, Vice President of Finance, Atara Biotherapeutics, Inc.
Hector Casab, Consulting CFO
9:00 - 10:15 am
KEYNOTE SPEAKER:  Joe Quinlan, Managing Director & Chief Market Strategist, U.S. Trust, Bank of America, Private Wealth Management 

The US economic expansion continues, the bull market in equities lives on. But for how long? Joe’s presentation will highlight key drives of growth, critical secular trends, and the potential risks to growth and earnings in the medium-term. Key global trends affecting the US economy and capital markets will also be examined.

10:15 - 10:30 am Break/Transition - 15 Minutes  
10:30 - 12:00 noon
KEYNOTE SPEAKER: Cara Hale Alter - "Credibility Code: Projecting Credibility and Confidence"
Credibility. Leadership presence. Personal power. We know these qualities when we see them, but what are the cues that lead us to these impressions?  In her signature presentation, Cara Hale Alter deconstructs what it takes to carry yourself like a leader. Using the criteria laid out in her book The Credibility Code, she emphasizes the power of the “sub-textual” conversation and identifies the specific “codes of conduct”—for posture, gestures, vocal skills, eye contact, and more—that influence the perception of credibility. Individually, these behaviors are easy to implement; together they form a skill set that can transform your career. (Participants will have a later option to enroll in the Credibility Quest 30-lesson online course.) .

Discover how to:
• Cultivate personal presence
• Recognize/Prevent the “tells” of nervousness and intimidation 
• Strike a balance between authority and approachability
• Demonstrate composure under pressure
• Avoid unintentional behaviors that may lower your status
12:00 - 1:00 pm Lunch  
1:00 - 2:30 pm
A. Speech Skills
"Decoding Gender Dynamics and Communications
This seminar examines female/male-identified communication rituals, and how to recognize counterproductive culture clashes caused by differences in style and language. Better understanding these dynamics, and being more aware of our own behavioral patterns, can significantly increase collaboration, respect, and ultimately, productivity. Topics will include: • Ritual praise, thanks, and apologies • Building bonds through competition vs. equalization • Visible competence vs. invisible competence • Low vs. high sense of personal entitlement • Authority vs. approachability and gender expectations
PRESENTER: Cara Hale Alter, Speech Skills
Description coming shortly.
MODERATOR: Sharon Tetlow, Managing Partner, Potrero Hill Advisors, Board Member, Armetheon, Inc.

PANELISTS: Marc Belsky, Chief Financial Officer, Five Prime Therapeutics, Inc.
Mardi Dier, Chief Financial Officer, Portola Pharmaceuticals, Inc.
Jennifer Jarrett, Chief Financial Officer, Chief Business Officer, Arcus Biosciences
Shalini Sharp, Chief Financial Officer, Ultragenyx Pharmaceutical
C. Compensation
An interactive session that will delve into the latest news to come out of ISS, the SEC and other, as well as what Radford has observed this year in interactions with board, management and proxy advisors. The presenters will discuss corporate guidelines and regulatory development in compensation.

2:30 - 2:45 pm Break/Transition - 15 Minutes  
2:45 - 4:15 pm
Public Companies
Private Companies

Med Device/Diagnostic/Health IT Companies
MODERATOR: Martyn Webster, Chief Financial Officer, VitalConnect, Inc.  
4:15 - 4:30 pm Break/Transition - 15 Minutes  
4:30 - 5:45 pm
PANEL PRESENTATION: "From the CFO to the Board"
MODERATOR: Scott Morrison, Partner, (Retired) US Life Sciences, Ernst & Young LLP
5:45 - 6:00 pm Break/Transition - 30 Minutes  
6:15 pm Depart for Evening Event  
Thursday, May 31  
7:15 am Breakfast  
8:45 - 9:00 am
Welcome | Day 2 Introductions
2019 Boston Conference Chair: Justin Renz, Chief Financial Officer, Cardiome Pharmaceuticals, Inc.  
9:00 - 10:15 am
KEYNOTE SPEAKER: To Be Announced Soon!
10:15 - 10:30 am Break/Transition - 15 Minutes  
10:30 - 12:00 noon
KEYNOTE SPEAKER: Bill Driscoll, Navy Flying Ace
Navy Ace and former TOPGUN instructor Bill Driscoll demonstrates how his own life-or-death aerial dogfights – and the preparation for them - can help guide high-risk corporate decisions. Bill’s 170 combat missions, 5,200 jet dogfights and interviews with 350 senior executives and 26 Ace fighter pilots, as well as strategies from his own highly successful career in commercial real estate reinforce the consistent patterns underlying exceptional performance under pressure.
12:00 - 1:15 pm Lunch and *ABFO Regional Chapter Meeting  
1:15 - 2:30 pm
PANEL PRESENTATION: "Financing Biotech Companies - A Risk Management Approach"
Each financing alternative can have different implications for a company's risk profile. How to balance those risks with the cost of capital.
MODERATOR: Eric Bjerkholt, Chief Financial Officer, Aimmune Therapeutics, Inc.

PANELISTS: Emily Janvey, Director, Kohlberg Kravic Roberts & Co., LLP;
Jim Reddoch, PhD, Executive Vice President, Head of Research & Investments, Royalty Pharma

Charles Newton, Managing Director & Co-Head of Healthcare Investment Banking in the Americas, Bank of America Merrill Lynch;
2:30 - 2:45 pm Break/Transition - 15 minutes  
2:45 - 4:15 pm
A. EY Technical Update - Including Tax Reform
Update on the latest in accounting, including how tax reform will affect your company.


B. Dimensions - The Driving Force for Life Science CFOs. "Managing, planning and reporting in multiple dimensions."

MODERATOR: Joyce Bellomo, Chief Finance and Business Officer, R&D Logic, Inc.

PANELISTS: Peter S. Roddy, Senior Vice President, Chief Accounting Officer, Cytokinetics, Inc.
Karen Wright, Chief Financial Officer, Jaguar Health, Inc.
Tom Burns, Senior VIce President, Finance and Chief Financial Officer, Xoma Corporation
Harry Trout, III, Sr. Director of Finance, Enanta Pharmaceuticals, Inc.

C. Investor Relations
MODERATOR: David Schull, President, Russo Partners, LLC
4:15 - 4:30 pm Break/Transition - 15 minutes  
4:30 - 5:45 pm
PANEL PRESENTATION:"NOT THE USUAL SUSPECTS" Diversity in the Boardroom and Executive Suite
6:00 pm
Friday, June 1  
7:15 am Breakfast  
8:45 - 9:00 am
Welcome | Day 3 Introductions
2018 San Francisco Conference Co-Chairs: David Tucker, Vice President of Finance, Atara Biotherapeutics, Inc.
Hector Casab, Consulting CFO
9:00 - 10:15 am
KEYNOTE/PANEL PRESENTATION: "Where Technology & Health Converge"
10:15 - 10:30 am Break/Transition - 15 minutes  
10:30 - 11:30 am
KEYNOTE SPEAKER: M.K. Palmore, CISM, CISSP, Assistant Special Agent in Charge, Information Security Executive, FBI,

11:30 am
Closing Remarks - Conference Concludes